MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CARBOFLO EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. CARBOFLO EPTFE VASCULAR GRAFT
Catalog Number F7007TWSC
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device, no medical records, or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an intraoperative procedure, upon removal of the beading from the vascular graft, the graft allegedly tore.Reportedly, another vascular graft was used and the procedure was completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted, the lot met all release criteria.Visual inspection: the sample was not provided; therefore, a visual could not be performed.Functional/performance evaluation: the sample was not provided; therefore, functional testing could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: two digital photos were reviewed.The first photo shows one graft which appears to have one end clamped into location.The other end of the graft does not look to be secured.Two blue lines can be identified running down the length of the graft shown in the photo identifying the graft as a bard graft.A tear can be seen in an area to which the beading has been removed.The second photo shows what appears to be a fully implanted graft.Two blue lines can be identified running down the length of the graft shown in the photo identifying the graft as a bard graft.No clear tear can be located along the length of the exposed graft.Based on the photo review the investigation is confirmed for torn material.Conclusion: the sample was not returned for evaluation.Two digital photos were returned and reviewed.Based on the provided photos, the investigation can be confirmed for torn material as a tear in the graft can be identified along the beading track.Labeling review: the current instructions for use (ifu) states: precautions - when removing the external spiral support (beading) of the graft, the beading must be removed slowly and at a 90° angle to the graft.Rapid unwinding and /or removal at less than a 90° angle may result in graft damage.Do not use surgical blades or sharp, pointed instruments to remove the beading as this may damage the graft wall.If damage occurs, that segment of the graft should not be used.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
CARBOFLO EPTFE VASCULAR GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key5943215
Report Number2020394-2016-00864
Device Sequence Number13848434
Product Code DYF
UDI-Device Identifier00801741021602
UDI-Public(01)00801741021602(17)210112(10)VTAN0357
Combination Product (Y/N)N
PMA/510(K) Number
K004012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2021
Device Catalogue NumberF7007TWSC
Device Lot NumberVTAN0357
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/12/2016
Supplement Report FDA Received Date10/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight60